I had restylane injected into my nasolabial folds. It was overfilled. It's been 3 months now and I look terrible (it's filled higher than my cheekbones, and makes my eyes look like they're squinting). Is there anything I can do to counteract this, safely? I've heard there is something that can be injected to mitigate overfill.
Overfilled with Restylane in Nasolabial Folds
Doctor Answers (8)
Restylane can be dissolved with hyaluronidase
Restyalne tends to go down over time. And when it comes to overfilling, we have found that the patient can massage the area and it will get better. However, with significant overfilling, the product can be dissolved with hyaluronidase.
It is not the filler, it is the FILLER!
Restylane is a wonderful product and I am so sorry that you do not have a good result. I often lecture that the filler that lasts the longest is the filler injected in the wrong place. In any case, hyaluronidase would be your best option to dissolve some of the unwanted material.
Web reference: http://www.drmarylupo.com
Fillers in nasolabial folds
If you feel that you have excessive filler in your nasolabial folds, then you may consider hyaluronidase to inject into the area to dissolve the fillers.
You might also like...
Overcorrected hyaluronic acid, Restylane or Juvederm can be dissolved
Your doctor can inject hyaluronidase which is an enzyme, provided you're not allergic to it, to dissolve the Retylane. It might take more than one treatment.
If you are unhappy with your results there is not much you can do. It is true that there is an enzyme that can be injected but it is typically used for a specific result such as a discrete bump of material. A reasonable approach is to gently massage the area daily and just wait for the Restylane to be reabsorbed. This should be discussed with the surgeon that performed your procedure.
Restylane is an HA. Talk to your injector about Hylauronidase which is an enzyme that can be injected into the Restylane to metabolize it faster. In most cases, you will see changes within 24 hours. I have had many patients come to the office who have been injected at med-spas and other facilities who are unhappy with their results. The Hylauronidase injections have been very successful in removing the HA product. Good luck.
Web reference: http://www.ShaferPlasticSurgery.com
Overfilled with Restylane in nasolabial folds
Seek additional evaluations with boarded injecting doctors. Injecting HYALURONIDASE is very risky and you need a true expert.
From MIAMI DR. B
Hyalurondase or Tincture of Time
Restylane does not last as long as its brother Perlane or cousin Juvederm. So you might wait this out.
However, you can also ask your physician to inject hyaluronidase. This is an enzyme that will dissolve hyaluronic acid. Some people are allergic to this, however, so a test dose would be advisable. ( Management of Injected Hyaluronic Acid by Carruthers, Hirsch and Narukar in Lasers in Surgery and Medicine).
It is also possible that some of the material can be expressed.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.